MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 2013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Uterine Perforation (2121)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported during a novasure procedure on (b)(6) 2025, the patient underwent hysteroscopy with novasure.The hysteroscopy was normal and no fibroids or polyps were seen.The novasure sound was then used to get the cavity length.When the novasure device was inserted, it was challenging to get the wand to open past the minimum 2.5 cm requirement.The physician used multiple methods to get this to open and on the final try the wand popped open.The cavity integrity assessment test then failed.The opening pop was reported to be unusual so the physician repeated the hysteroscopy.The view was limited and a perforation was reported near the fundus on the patient's right side.The procedure was aborted.The patient was keptin the office for over an hour.Upon discharge, the vitals were stable and there was no pain reported.The patient called several hours later with severe pain and a syncopal episode at home.The patient was sent to emergency room for further evaluation.It was found that the patient had hemoperitoneum and falling hemoglobin and hematocrit and was admitted for the next 48 hours with serial hemoglobin and hematocrit which did not stabilize at a hemoglobin of 7.Decision was then made not to operate the patient since there was no longer bleeding reported.The patient did receive one unit of packet red blood cells since the patient reported to be weak and dizzy.Upon discharge, the patient was feeling better.A follow up visit reported the patient is stable and has a mild discomfort likely from resolving hemoperitoneum.No other information is available.
 
Additional Manufacturer Narrative
The perforation was found after inserting the novasure device.The perforation was reported near the fundus on the patient's right side.No other information is available.

Brand Name
NOVASURE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
simran keswani
250 campus drive
marlborough, MA 01752
MDR Report Key24135717
Report Number1222780-2026-00031
Device Sequence Number5455567
Product Code MNB
UDI-Device Identifier15420045501126
UDI-Public(01)15420045501126(17)261024(10)24K04RH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2013
Device Catalogue NumberNS2013KITUS
Device Lot Number24K04RH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown